Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Jun 19, 2024, 8:55 PM CDT for Hidalgo County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2024, 8:55 PM CDT (01:55 UTC)
- Expired
- Jun 19, 2024, 9:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 94 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 7:25 PM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1714 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.4
The text
As transmitted.
254
WFUS54 KBRO 200155
TORBRO
TXC215-200230-
/O.NEW.KBRO.TO.W.0001.240620T0155Z-240620T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Brownsville TX
855 PM CDT Wed Jun 19 2024
The National Weather Service in Brownsville has issued a
* Tornado Warning for...
Southwestern Hidalgo County in Deep South Texas...
* Until 930 PM CDT.
* At 854 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pharr Civic Center, or over Pharr, moving west at
30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mission, Palmview, Sharyland, South McAllen, Orangewood East,
Zavala Elementary School, Mcallen Convention Center, Mission Fire
Station Number 5, Granjero, and Mcallen City Hall around 900 PM
CDT.
Cesar Chavez Middle School, Abram-Perezville, and Guillermo Flores
Elementary School around 905 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Garza-pena Elementary School, Boeye Reservoir, National Butterfly
Center, Astroland Park, Boys And Girls Club Of Pharr, San Juan City
Park, Palmview South, Spring Fest Park, Retama Park, and Kennedy
Middle School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2614 9834 2614 9833 2615 9834 2616 9833
2617 9835 2615 9835 2617 9836 2616 9837
2616 9839 2619 9842 2624 9845 2624 9815
2613 9814 2611 9827 2612 9827 2612 9829
2611 9831
TIME...MOT...LOC 0154Z 087DEG 25KT 2620 9820
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
60-BE3 follow-up statements
797
WWUS54 KBRO 200205
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
905 PM CDT Wed Jun 19 2024
TXC215-200230-
/O.CON.KBRO.TO.W.0001.000000T0000Z-240620T0230Z/
Hidalgo TX-
905 PM CDT Wed Jun 19 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN HIDALGO COUNTY...
At 904 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lloyd & Dolly Bentsen Elementary School, or over
Sharyland, moving west at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Mission, Palmview, Mission Fire Station Number 5, Madero, Cesar
Chavez Middle School, Mission Regional Medical Center, B.l. Gray
Junior High School, Abram-Perezville, Garcia Middle School, and
Guillermo Flores Elementary School around 910 PM CDT.
Other locations impacted by this tornadic thunderstorm include Boeye
Reservoir, Spring Fest Park, National Butterfly Center, Retama Park,
Kennedy Middle School, Rio Grande Valley State Veterans Cemetary,
Astroland Park, Mcallen Dog Park, Palmview South, and Roosevelt
Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2615 9834 2616 9833 2617 9835 2615 9835
2617 9836 2616 9837 2616 9839 2619 9842
2624 9845 2624 9821 2615 9819
TIME...MOT...LOC 0204Z 086DEG 28KT 2620 9828
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
60-BE104
WWUS54 KBRO 200213
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
913 PM CDT Wed Jun 19 2024
TXC215-200230-
/O.CON.KBRO.TO.W.0001.000000T0000Z-240620T0230Z/
Hidalgo TX-
913 PM CDT Wed Jun 19 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN HIDALGO COUNTY...
At 912 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Castro Elementary School, or over Mission, moving
west at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Cesar Chavez Middle School, Abram-Perezville, and Guillermo Flores
Elementary School around 920 PM CDT.
Other locations impacted by this tornadic thunderstorm include
National Butterfly Center, Palmview South, Rio Grande Valley State
Veterans Cemetary, Astroland Park, and Mcallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2615 9834 2616 9833 2617 9835 2615 9835
2617 9836 2616 9837 2616 9839 2619 9842
2624 9845 2624 9827 2615 9827
TIME...MOT...LOC 0212Z 087DEG 25KT 2620 9835
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
60-BE477
WWUS54 KBRO 200224
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
924 PM CDT Wed Jun 19 2024
TXC215-200233-
/O.EXP.KBRO.TO.W.0001.000000T0000Z-240620T0230Z/
Hidalgo TX-
924 PM CDT Wed Jun 19 2024
...THE TORNADO WARNING FOR SOUTHWESTERN HIDALGO COUNTY WILL EXPIRE AT
930 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 AM CDT for Deep South
Texas.
&&
LAT...LON 2615 9834 2616 9833 2617 9835 2615 9835
2617 9836 2616 9837 2616 9839 2619 9842
2624 9845 2624 9827 2615 9827
TIME...MOT...LOC 0223Z 087DEG 25KT 2620 9844
$$
60-BEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 6:30 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 6:30 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
630 PM CDT Wed Jun 19 2024
...New AVIATION...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 246 PM CDT Wed Jun 19 2024
Key Messages:
-Tropical Storm Alberto formed in the western Gulf of Mexico this
morning.
-Periods of heavy rain will continue through the period.
Tropical Storm Alberto will continue to be the main focus for the
short term period with Alberto expected to make landfall Thursday
morning in northeastern Mexico. While the storm will make
landfall well south of the CWA, the broad wind-field of Tropical
Storm force winds has prompted Tropical Storm Warnings for all of
Kenedy, Willacy and Cameron counties. Winds will continue to
increase through the rest of today and this evening, especially
along the coast, where gusts could exceed 45 mph.
Showers and thunderstorms are expected to continue through the
period and the WPC has a moderate risk of excessive rainfall
today and a slight risk Thursday. Heavy rains could pose a threat
of flash flooding through the period. Generally an additional 2
to 4 inches of rainfall is expected for much of the region through
Thursday night. Locally higher amounts are possible, especially
in areas that see multiple bands of heavy rainfall.
Additionally the enhancement of low-level shear profile through
this evening will present a threat for some brief tornadoes. The
SPC has a Marginal Risk today for most of Deep South Texas.
Stronger winds and elevated seas are expected to continue
producing hazardous conditions along the area beaches. High Surf,
Rip Currents, and moderate Coastal Flooding are anticipated with
this system.
&&
.LONG TERM...
(Friday through next Wednesday)
Issued at 246 PM CDT Wed Jun 19 2024
Tropical Storm Alberto will continue to impact Deep South Texas for
the first part of the long term period as rain lingers into
Friday. Rain chances will continue into this weekend and next week
as another area of disturbed weather in the southern Bay of
Campeche. This area of disturbed weather along with mid/upper
level high pressure over the southern Plains into the SE U.S. will
continue to lead to east/southeasterly flow helping to funnel
tropical moisture into the region. Current forecast shows another
2 to 4 inches (locally higher amounts) Friday through Tuesday.
Currently the NHC has this system at a 30% chance of development
in the next 5 days.
While temperature have not been quite so high thanks to the tropical
system, next week temperatures will slowly climb back into the 90s
and "feels like" temperatures will creep back up into the upper 90s
and 100s.
Beach conditions will improve over the weekend as seas begin to
diminish in the wake of Tropical Storm Alberto.
&&
.AVIATION...
(00Z TAFS)
Issued at 629 PM CDT Wed Jun 19 2024
Through 00z Friday....
Aviation IDSS Key Messages:
* Waves of showers and thunderstorms to continue over the next 24
hours
* Mainly VFR-IFR conditions to continue; Instances of LIFR possible
in the heaviest rain bands
* Winds will remain gusty at times out of the east-northeast
VFR conditions were taking place at KBRO and KHRL under a SCT-BKN
deck of cumulus clouds with bases between 3,000-6,000 feet AGL and
unrestricted visibilities. IFR conditions were ongoing at KMFE due
to low stratus and rain.
VFR-IFR cigs/vsbys are expected to persist through the 00z TAF cycle
as waves of showers and thunderstorms associated with Tropical Storm
Alberto continue. There could be instances of LIFR conditions in
some of the heaviest of rain bands.
Winds are expected to continue out of the east-northeast between 10-
20 kts with gusts as high as 30 kts through the TAF period.
&&
.MARINE...
Issued at 246 PM CDT Wed Jun 19 2024
Tropical Storm Alberto will continue to lead to hazardous marine
conditions through the remainder of the week. Tropical Storm force
winds are expected to persist through at least Thursday afternoon
with seas remaining in the 12-16 foot range through tonight and
slowly lowering through the weekend. By Monday seas of 4 to 5
feet are expected. Another system may potentially develop over the
weekend in the Bay of Campeche leading to additional showers and
thunderstorms into early next week which could locally enhance
winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 81 89 80 91 / 90 90 80 90
HARLINGEN 78 89 77 91 / 90 80 80 90
MCALLEN 79 89 78 91 / 90 90 80 90
RIO GRANDE CITY 77 86 77 89 / 90 90 80 90
SOUTH PADRE ISLAND 83 87 83 86 / 90 70 90 90
BAYVIEW/PORT ISABEL 80 89 79 89 / 90 70 80 90
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ251-254-255-351-354-355-451-454-
455.
Flood Watch through Thursday afternoon for TXZ248>255-351-
353>355-451-454-455.
Coastal Flood Warning until 1 PM CDT Thursday for TXZ351-354-355-
451-454-455.
High Rip Current Risk through Friday evening for TXZ451-454-455.
High Surf Warning until 7 PM CDT Thursday for TXZ451-454-455.
GM...Tropical Storm Warning for GMZ130-132-135-150-155-170-175.
&&
SHORT TERM...68-McGinnis
LONG TERM....68-McGinnis
AVIATION...23-EvbuomaIn the hours before
Local storm report, Jun 19, 5:14 PM CDT, 3 hours 41 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
514 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM Tstm Wnd Gst South Padre Island 26.07N 97.16W
06/19/2024 M39 MPH Cameron TX Buoy
Buoy at SPI Brazos Santiago reported a wind
gust of 34 kts. Thunderstorm wind gust
connected to Tropical Storm Alberto.
&&
ATELocal storm report, Jun 19, 5:23 PM CDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
523 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM Tstm Wnd Gst 18 N Port Mansfield 26.80N 97.46W
06/19/2024 E43 MPH Kenedy TX Public
Buoy at Rincon del San Jose reported a
thunderstorm wind gust of 37 kts.
Thunderstorm winds associated with Tropical
Storm Alberto.
&&
ATELocal storm report, Jun 19, 5:27 PM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
527 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM Tstm Wnd Gst 11 N Laguna Vista 26.26N 97.29W
06/19/2024 E39 MPH GMZ130 TX Buoy
Buoy at Realitos Penusula recorded a
thunderstorm wind gust of 34 kts.
Thunderstorm wind gust associated with
Tropical Storm Alberto.
&&
ATELocal storm report, Jun 19, 5:29 PM CDT, 3 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
529 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM Tstm Wnd Gst 18 N Port Mansfield 26.80N 97.46W
06/19/2024 E43 MPH Kenedy TX Buoy
Corrects previous tstm wnd gst report from
18 N Port Mansfield. Buoy at Rincon del San
Jose reported a thunderstorm wind gust of 37
kts. Thunderstorm winds associated with
Tropical Storm Alberto.
&&
ATELocal storm report, Jun 19, 7:44 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
744 PM CDT Wed Jun 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Coastal Flood 1 SSE South Padre Islan 26.07N 97.16W
06/19/2024 Cameron TX Emergency Mngr
Inundation of 3 feet reported at Isla Blanca
Park on South Padre Island. Report called in
by visiting emergency manager.
&&
BHMThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:12 PM CDT | Special Marine Warning | BRO | 18 min | |
| Jun 19, 11:02 PM CDT | Tornado Warning | BRO | Willacy | 16 min |
| Jun 20, 3:37 AM CDT | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 8 hr |
| Jun 20, 4:06 AM CDT | Small Craft Advisory | BRO | 39 hr |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.